MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP DOUBLE MOBILITY SHELLS; VERSAFITCUP METALBACK DM Ø50 MM

MEDACTA INTERNATIONAL SA VERSAFITCUP DOUBLE MOBILITY SHELLS; VERSAFITCUP METALBACK DM Ø50 MM
Model Number 01.26.50MB
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Aseptic loosening (4883)
Date of Event 01/29/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19 feb 2026.Cup: versafitcup 01.26.50mb versafitcup metalback dm ø50 mm (k083116) lot 122511: (b)(4) items manufactured and released on 13-sep-2012.Expiration date: 31-aug-2017.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Liner: versafitcup dm 01.26.2850mhc double mobility hc liner ø28/dme (k092265) lot 124168: (b)(4) items manufactured and released on 21-dec-2012.Expiration date: 30-nov-2017.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by r&d project manager.The components received for evaluation included the acetabular shell, the dual mobility polyethylene liner, and the cocr femoral head.Acetabular shell.The external surface of the acetabular shell showed that the titanium porous coating was largely absent across most of the shell surface, with only limited residual areas of coating still visible.This observation may be consistent with bone ongrowth/ingrowth and progressive incorporation of the coating into the surrounding bone during the in vivo period.No macroscopic evidence of implant fracture, structural deformation, or other mechanical damage was identified on the shell during the visual inspection.No clear indication of device-related mechanical failure was observed.Dual mobility polyethylene liner (mobile insert).The retrieved polyethylene mobile insert was visually examined and did not present macroscopic structural damage, fracture, rim breakage, or deformation.The component showed generalized yellowish discoloration, which is commonly associated with long-term in vivo aging and lipidic absorption.The articulating surfaces appeared generally smooth, without clear evidence of severe scratching, deep abrasion, or pronounced material loss that could indicate abnormal articulation.In addition, no clear eccentric wear pattern could be confirmed based on the macroscopic visual evaluation of the component.Cocr femoral head.The retrieved cobalt-chromium femoral head was also subjected to visual inspection.No macroscopic signs of abnormal wear, mechanical damage, or surface degradation were identified on the femoral head.Based on the visual inspection of the returned components and the information available at the time of the investigation, no definitive device-related root cause could be identified.No evidence of manufacturing defect or device malfunction was identified during the inspection.Root cuase: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
Revision due to acetabular cup loosening about 12 years and 10 months after the primary surgery.Eccentric polyethylene wear noted.

Brand Name
VERSAFITCUP DOUBLE MOBILITY SHELLS
Common Device Name
VERSAFITCUP METALBACK DM Ø50 MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24558213
Report Number3005180920-2026-00187
Device Sequence Number9331207
Product Code MEH
UDI-Device Identifier07630030808067
UDI-Public07630030808067
Combination Product (Y/N)N
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model Number01.26.50MB
Device Lot Number122511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Initial Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale